Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 23, 2010, 4:59 AM CDT. It took effect at May 23, 2010, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 4:59 AM CDT (09:59 UTC)
- In effect from
- May 23, 2010, 11:00 AM CDT
- Expired
- May 23, 2010, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS84 KMAF 230959 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 AM CDT SUN MAY 23 2010 ...A RED FLAG WARNING IS IN EFFECT TODAY THROUGH MID EVENING FOR THE THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...20 FOOT WINDS OF 20 MPH AND HIGH FIRE DANGER... .DRY...WARM AND WINDY CONDITIONS WILL DEVELOP ACROSS THE GUADALUPE MOUNTAINS TODAY THROUGH MID EVENING. HIGH FIRE DANGER WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR RAPIDLY SPREADING FIRES. NMZ114-TXZ258-231900- /O.NEW.KMAF.FW.W.0033.100523T1600Z-100524T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 359 AM MDT SUN MAY 23 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. RH VALUES OF 10 TO 15 PERCENT WILL COMBINE WITH 20 FOOT SOUTHWEST WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
1 follow-up statement
704 WWUS84 KMAF 231947 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT SUN MAY 23 2010 ...A RED FLAG WARNING IS IN EFFECT THROUGH MID EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20-25 MPH...RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND HIGH FIRE DANGER. ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20-25 MPH... RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...AND HIGH FIRE DANGER. .WINDY...DRY...AND WARM CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH MID EVENING. HIGH FIRE DANGER WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR RAPIDLY SPREADING FIRES. SIMILAR CONDITIONS WILL BE POSSIBLE MONDAY THROUGH MONDAY EVENING. NMZ114-TXZ258-240900- /O.NEW.KMAF.FW.A.0024.100524T1600Z-100525T0400Z/ /O.CON.KMAF.FW.W.0033.000000T0000Z-100524T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 147 PM MDT SUN MAY 23 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 20 FOOT WEST WINDS OF 20-25 MPH WILL COMBINE WITH RELATIVE HUMIDITIES OF 10-15 PERCENT AND HIGH FIRE DANGER TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING. 20 FOOT SOUTHWEST WINDS OF 20-25...RELATIVE HUMIDITIES OF AROUND 10 PERCENT...AND HIGH FIRE DANGER WILL BE POSSIBLE MONDAY THROUGH MONDAY EVENING...POTENTIALLY PRODUCING CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 4:08 AM CDT, 51 minutes earlier.
Area forecast discussion, May 23, 4:08 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CDT SUN MAY 23 2010
.DISCUSSION...
THE NAM AND SREF SEEM TO BE HAVING TROUBLE WITH THE LOW LEVEL
MOISTURE IN THE FIRST 24 HOURS PUSHING IT TOO FAR EAST THIS
AFTERNOON. THERE WILL BE NO SYNOPTIC PUSH WITH THE DRYLINE AS THE
WINDS BACK FROM A WESTERLY DIRECTION TO A MORE SOUTHERLY DIRECTION
AS AN UPPER LEVEL LOW DIGS INTO THE DESERT SOUTHWEST. THEIR
INITIALIZATION WAS POOR LEADING TO LOW CONFIDENCE ON THE DRYLINE
POSITION THIS AFTERNOON WHICH WILL BE DETERMINED SOLELY BY BOUNDARY
LAYER MIXING. THIS IS IMPORTANT FOR DETERMINING AFTERNOON
THUNDERSTORM DEVELOPMENT WHICH WILL LIKELY REMAIN WHERE IT HAS
THE PAST FEW DAYS...IN THE DAVIS MOUNTAINS AND TRANS PECOS
REGIONS AND NOT FURTHER EAST AS SUGGESTED BY THE 06Z NAM. 0-6KM
SHEAR AND ML CAPE SUPPORTS A FEW THUNDERSTORMS BECOMING SEVERE
WITH HAIL AND STRONG WINDS THE PRIMARY THREAT. SURFACE OBS
YESTERDAY SHOWED A PRONOUNCED TRANS PECOS LOW WHICH NOT ONLY KEPT
HIGH DEWPOINTS ALONG THE MOUNTAINS...BUT PRODUCED ENOUGH LOW LEVEL
SHEAR TO PRODUCE A TORNADIC THUNDERSTORM. NOT EXPECTED THE LEE
SURFACE LOW TO BE SO PRONOUNCED TODAY WITH THE MID LEVEL FLOW MORE
SOUTHERLY SO DO NOT EXPECT MUCH IF ANY TORNADO THREAT TODAY.
THIS ENTIRE FORECAST PACKAGE PLAYS LIKE A BROKEN RECORD AND DOES
NOT AFFORD MUCH OF AN OPPORTUNITY TO STRAY FROM GUIDANCE TEMPS.
THE MOST IMPRESSIVE FEATURE IS THE UPPER LOW CURRENTLY DIGGING
INTO CENTRAL CALIFORNIA WHICH WILL MOVE EAST AND BECOME NEGATIVELY
TILTED TONIGHT BEFORE EJECTING INTO THE PLAINS ON MONDAY. THIS
FEATURE MAY PROVIDE THE NEEDED UPPER SUPPORT...WHICH COUPLED WITH A
STRONG 850MB JET...MAY KEEP CONVECTION DEVELOPING THIS AFTERNOON
AND EVENING CONTINUING THROUGH THE OVERNIGHT PERIOD AND INTO
MONDAY. THE UPPER PATTERN BECOMES STAGNANT THE REMAINDER OF THE
FORECAST WITH A TROUGH IN THE WEST AND A RIDGE OVER THE EAST. THIS
WILL KEEP WEST TEXAS AND EASTERN NEW MEXICO IN A SOUTHWESTERLY
UPPER FLOW WITH THE DRYLINE MAKING LITTLE HEADWAY OFF THE
MOUNTAINS DURING THE DAYTIME HOURS. THERE WILL BE A CHANCE FOR
SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THURSDAY BEFORE THE
WEST COAST TROUGH WEAKENS AND DEWPOINTS FINALLY DECREASE. MAX
TEMPS WILL BE AT OR JUST BELOW SEASONAL NORMS THANKS TO THE
ABUNDANT LOW LEVEL MOISTURE REDUCING THE DIURNAL TREND.
HENNIG
&&
.FIRE WEATHER...
VERY DRY AIR CURRENTLY IN THE GUADALUPE MOUNTAINS WILL REMAIN
THROUGH TODAY. WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON
THOUGH THE WIND DIRECTION IS NOT THE MOST FAVORABLE FOR WINDY
CONDITIONS IN THE MOUNTAINS. STILL...CONDITIONS LOOK CLOSE ENOUGH
TO WARRANT A RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS TODAY
MAINLY FOR AREAS ABOVE 5KFT. ISOLATED RED FLAG CONDITIONS WILL
ALSO BE POSSIBLE IN FAR WESTERN EDDY COUNTY AND CULBERSON COUNTY
BUT WILL NOT BE WIDESPREAD ENOUGH TO SPREAD THE RFW ANY FURTHER
EAST OR SOUTH. RED FLAG CONDITIONS WILL BE POSSIBLE MONDAY AS WELL
IN THE GUADALUPE MOUNTAINS BUT WIND SPEEDS APPEAR EVEN LIGHTER AND
WILL HOLD OFF ON ANY WATCHES OR WARNINGS WITH SUCH MARGINAL WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 89 69 85 68 / 20 30 40 20
CARLSBAD NM 93 64 91 64 / 20 20 10 10
DRYDEN TX 90 71 88 70 / 20 30 30 20
FORT STOCKTON TX 91 67 88 68 / 40 40 30 20
GUADALUPE PASS TX 88 58 81 55 / 10 20 10 10
HOBBS NM 90 67 89 66 / 40 40 20 10
MARFA TX 87 54 84 60 / 30 30 10 10
MIDLAND INTL AIRPORT TX 88 68 86 68 / 30 40 30 20
ODESSA TX 88 68 86 69 / 30 40 30 20
WINK TX 97 69 94 71 / 40 40 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 23, 4:50 AM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CDT SUN MAY 23 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 450 AM CDT SUN MAY 23 2010 /350 AM MDT SUN MAY 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT ACROSS MUCH OF WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND OR DAMAGING WINDS THE MAIN THREAT. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TODAY THROUGH MID EVENING. MINIMUM RELATIVE HUMIDITY VALUES NEAR 10 PERCENT AND SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH MID WEEK. THOUGH THE THREAT OF WIDESPREAD SEVERE WEATHER WILL BE LOW...A FEW THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREAT. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR MONDAY AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 22, 11:21 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1121 PM CDT SAT MAY 22 2010 TXZ058-067-075-230445- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 1121 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL PECOS AND SOUTH CENTRAL WARD COUNTIES UNTIL 1145 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES WEST OF COYANOSA AT 1120 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL IMPACT COYANOSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, May 22, 11:30 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1130 PM CDT SAT MAY 22 2010 TXZ067-068-075-230500- WARD-CRANE-PECOS- 1130 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL CRANE...AND SOUTHEASTERN WARD COUNTIES UNTIL MIDNIGHT CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 6 MILES WEST OF IMPERIAL AT 1129 PM CDT...MOVING NORTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, May 22, 11:49 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1149 PM CDT SAT MAY 22 2010 TXZ058-067-075-230515- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 1149 PM CDT SAT MAY 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL REEVES...NORTH CENTRAL PECOS AND SOUTHEASTERN WARD COUNTIES UNTIL 1215 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF ROYALTY AT 1148 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM MAY IMPACT GRANDFALLS BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, May 23, 12:01 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1201 AM CDT SUN MAY 23 2010 TXZ068-230530- CRANE- 1201 AM CDT SUN MAY 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL CRANE COUNTY UNTIL 1230 AM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER TUBBS CORNER AT 1201 AM CDT... MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:15 PM CDT | Tornado Warning | MAF | Pecos | 30 min |
| May 22, 7:43 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 22, 7:44 PM CDT | Tornado Warning | MAF | Pecos | 31 min |
| May 22, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 22, 8:19 PM CDT | Tornado Warning | MAF | Pecos | 26 min |
| May 23, 2:47 PM CDT | Fire Weather Watch | MAF | 14 hr | |
| May 23, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 57 min |
| May 23, 5:13 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 62 min |
| May 23, 6:02 PM CDT | Tornado Warning | MAF | Reeves | 28 min |
| May 23, 6:28 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 32 min |
| May 23, 6:30 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| May 23, 6:58 PM CDT | Tornado Warning | MAF | Pecos, Reeves | 32 min |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.